Alert archive / Tennessee / Flash Flood Warnings in 2004
Flash Flood Warning 90, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Nov 30, 2004, 1:22 PM CST for 5 counties in Tennessee. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 30, 2004, 1:22 PM CST (19:22 UTC)
- Expired
- Nov 30, 2004, 5:15 PM CST
- In force
- 4 hr
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Bedford County, TN, Cannon County, TN, Coffee County, TN, Marshall County, TN, Warren County, TN
The radar
The Northeast Alabama radar (KHTX), 70 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.4 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 519 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 518 m²/s²
- 0-3 km storm-relative helicity
- 554 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KOHX 301925
FFWOHX
TNC003-015-031-117-177-302315-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
122 PM CST TUE NOV 30 2004
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BEDFORD COUNTY IN TENNESSEE
CANNON COUNTY IN TENNESSEE
COFFEE COUNTY IN TENNESSEE
MARSHALL COUNTY IN TENNESSEE
WARREN COUNTY IN TENNESSEE
THIS INCLUDES THE CITIES OF SHELBYVILLE...LEWISBURG...MANCHESTER AND
MCMINNVILLE
* UNTIL 515 PM CST
* AT 110 PM CST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED WATER WAS
OVERFLOWING SEVERAL ROADS IN THE AREA WITH SOME ROADS BECOMING
IMPASSABLE. DOPPLER RADAR ESTIMATES ONE TO 1.5 INCHES OF RAINFALL
HAVE FALLEN OVER THE WARNED AREA WITH AN ADDITIONAL INCH OF RAIN
EXPECTED BEFORE RAINFALL DIMINISHES.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WARTRACE...NORMANDY...MORRISON...CENTERTOWN AND BELL BUCKLE.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 3545 8682 3528 8675 3537 8661 3535 8643
3576 8556 3591 8574
$$
JLMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Nov 30, 12:10 PM CST, 1 hour 12 minutes earlier.
Area forecast discussion, Nov 30, 12:10 PM CST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION. NATIONAL WEATHER SERVICE NASHVILLE TN 1210 PM CST TUE NOV 30 2004 .DISCUSSION... WARM FRONT HAS MOVED NORTH OF BNA. SCATTERED THUNDERSTORMS THIS AFTERNOON...WITH FLOODING LIKELY IN THE WATCH AREA. UPDATED FORECAST TO INCREASE FLOOD THREAT. && .BNA WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH CONTINUES EAST OF A SPRINGFIELD TO WAYNESBORO LINE INTO THIS EVENING. && 04
Hazardous weather outlook, Nov 30, 5:23 AM CST, 7 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 523 AM CST TUE NOV 30 2004 TNZ005>011-022>034-056>066-075-077>080-093>095-011030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 523 AM CST TUE NOV 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY A LOW PRESSURE SYSTEM WILL MOVE ACROSS THE TENNESSEE VALLEY TODAY AND EARLY TONIGHT AND PRODUCE WIDESPREAD RAIN...ALONG WITH THE POSSIBILITY OF LOCALIZED FLOODING OVER PARTS OF MIDDLE TENNESSEE. A FLOOD WATCH IS IN EFFECT THROUGH EARLY TONIGHT FOR AREAS EAST OF A SPRINGFIELD TO WAYNESBORO LINE. RAIN TOTALS BETWEEN ONE AND HALF AND TWO INCHES WILL BE COMMON IN THE WATCH AREA...WITH SOME HIGHER AMOUNTS POSSIBLE. RAINFALL WILL LIKELY PRODUCE PONDING OF WATER ON ROADS AND IN SOME POORLY DRAINED AREAS. SOME RIVERS AND STREAMS MAY ALSO RISE TO NEAR BANKFULL. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE THROUGH EARLY TONIGHT... AND A FEW COULD PRODUCE STRONG...GUSTY WINDS...ESPECIALLY IN AREAS NEAR THE ALABAMA BORDER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 19
In the hours before
Local storm report, Nov 30, 12:30 PM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1230 PM CST TUE NOV 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM FLASH FLOOD LAWRENCEBURG 35.25N 87.34W
11/30/2004 LAWRENCE TN DEPT OF HIGHWAYS
TDOT REPORTED BRUSH CREEK ROAD IN THE WESTERN PART OF THE
COUNTY AND MILLER LANE IN THE NORTHERN PART HAD HIGH
WATER.
1205 PM FLASH FLOOD HOHENWALD 35.55N 87.56W
11/30/2004 LEWIS TN DEPT OF HIGHWAYS
TDOT REPORTED NUMEROUS ROADS ARE UNDER HIGH WATER AND
IMPASSABLE AROUND THE COUNTY. CAUTIONARY SIGNS ARE ON
BRIDGES AT THIS TIME.
1205 PM FLASH FLOOD COLUMBIA 35.62N 87.05W
11/30/2004 MAURY TN DEPT OF HIGHWAYS
TDOT REPORTED SOME HIGH WATER WAS OCCURRING ON SOME ROADS
IN THE NORTHERN PART OF THE COUNTY.
1210 PM FLASH FLOOD WAYNESBORO 35.32N 87.76W
11/30/2004 WAYNE TN EMERGENCY MNGR
EMA DIRECTOR REPORTED ROADS ALONG THE GREEN RIVER AND
INDIAN CREEK WERE FLOODING. SCATTERED AREAS IN WAYNE
COUNTY HAD SOME HIGH WATER ON ROADS. SCHOOL WERE LETTING
OUT AS OF 1130 AM CST IN WAYNE COUNTY.
1220 PM FLASH FLOOD 4 N CARTHAGE 36.31N 85.94W
11/30/2004 SMITH TN TRAINED SPOTTER
SPOTTER REPORTED INTERSECTION OF HIGHWAY 85 AND TURKEY
CREEK ROAD WAS FLOODED AND UNDER WATER. DITCHES AND
CULVERTS WERE SPILLING WATER ON OTHER ROADWAYS IN SMITH
COUNTY.
&&
ORCHANIANLocal storm report, Nov 30, 1:07 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
107 PM CST TUE NOV 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM FLASH FLOOD 10 SE NASHVILLE 36.07N 86.66W
11/30/2004 DAVIDSON TN EMERGENCY MNGR
DAVIDSON COUNTY OEM REPORTED INTERSECTION OF BELL ROAD
AND SMITH SPRINGS ROAD WAS IMPASSABLE DUE TO HIGH WATER
IN THE ANTIOCH SECTION OF NASHVILLE. ALSO...INTERSECTION
OF NOLENSVILLE ROAD AND CULBERTSON ROAD HAD HIGH WATER.
&&
ORCHANIANThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 10:19 AM CST | Flash Flood Warning | OHX | Lawrence, Lewis, Maury, Wayne | 4 hr |
| Nov 30, 11:54 AM CST | Flash Flood Warning | OHX | Davidson, Rutherford, Smith, Williamson, Wilson | 4 hr |
| Nov 30, 12:18 PM CST | Flash Flood Warning | OHX | Clay, Cumberland, DeKalb, Fentress, Jackson, Overton and 3 more | 4 hr |
| Nov 30, 1:50 PM CST | Severe Thunderstorm Warning | OHX | Davidson, Macon, Sumner, Trousdale, Wilson | 35 min |
| Nov 30, 3:46 PM CST | Flash Flood Warning | OHX | Davidson, Rutherford, Smith, Williamson, Wilson | 3 hr |
| Nov 30, 4:15 PM CST | Flash Flood Warning | OHX | Clay, Cumberland, DeKalb, Fentress, Jackson, Overton and 3 more | 3 hr |
| Nov 30, 5:39 PM CST | Flash Flood Warning | OHX | Bedford, Cannon, Coffee, Giles, Grundy, Marshall and 2 more | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.